Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 31, NWS Memphis, TN

March 31, 2016Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 1:53 PM CDT for Fayette County, Shelby County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 1:53 PM CDT (18:53 UTC)
Expired
Mar 31, 2016, 2:30 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 41 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 10:58 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

812 
WUUS54 KMEG 311853
SVRMEG
TNC047-157-311930-
/O.NEW.KMEG.SV.W.0031.160331T1853Z-160331T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN WEST TENNESSEE...
  EAST CENTRAL SHELBY COUNTY IN WEST TENNESSEE...

* UNTIL 230 PM CDT

* AT 153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKELAND...
  OR NEAR CORDOVA...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARTLETT...GERMANTOWN...CORDOVA...MEMPHIS...LAKELAND...ARLINGTON...
  SOMERVILLE...EADS...ELLENDALE...WARREN...OAKLAND...GALLAWAY...
  BRADEN...LACONIA...BRUNSWICK...YUM YUM...FAYETTE CORNERS...LENOW...
  LONGTOWN AND MOORMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3526 8922 3510 8985 3529 8988 3540 8920
      3540 8919
TIME...MOT...LOC 1853Z 228DEG 48KT 3524 8972 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
612 
WWUS54 KMEG 311914
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
214 PM CDT THU MAR 31 2016

TNC157-311923-
/O.CAN.KMEG.SV.W.0031.000000T0000Z-160331T1930Z/
SHELBY TN-
214 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHELBY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FOR
WESTERN TENNESSEE.

LAT...LON 3516 8963 3533 8963 3540 8920 3540 8919
      3526 8922
TIME...MOT...LOC 1913Z 246DEG 35KT 3530 8952 

$$

TNC047-311930-
/O.CON.KMEG.SV.W.0031.000000T0000Z-160331T1930Z/
FAYETTE TN-
214 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHERN FAYETTE COUNTY...

AT 213 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
ARLINGTON...OR 17 MILES NORTHEAST OF CORDOVA...MOVING NORTHEAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...WARREN...OAKLAND...GALLAWAY...BRADEN...MOORMAN...
POWERS...LACONIA...YUM YUM...TAYLOR CHAPEL...LAMBERT...HICKORY
WITHE...FAYETTE CORNERS...GRIFFEN...LONGTOWN AND MILLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3516 8963 3533 8963 3540 8920 3540 8919
      3526 8922
TIME...MOT...LOC 1913Z 246DEG 35KT 3530 8952 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:27 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 31, 12:27 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT THU MAR 31 2016

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1012 AM CDT THU MAR 31 2016/

SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA
THIS MORNING WITH TEMPERATURES IN THE 60S TO AROUND 70 DEGREES.
SOME THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL ARKANSAS THIS
MORNING. SOME OF THESE THUNDERSTORMS HAVE APPROACHED SEVERE LIMITS
AND AS THESE STORMS MOVE INTO THE FORECAST AREA...LARGE HAIL WILL
BE THE MAIN THREAT. WILL UPDATE FORECAST TO INCLUDE SEVERE WORDING
FOR THIS AFTERNOON.

ARS

PREV DISCUSSION... /ISSUED 403 AM CDT THU MAR 31 2016/

THERE ARE TWO MAIN FOCUSES WITH THIS FORECAST PACKAGE:

1) THE ONGOING HEAVY RAIN THREAT IN THE NEAR-TERM...WITH MANY
LOCATIONS HAVING ALREADY PICKED UP 3-5 INCHES OF RAINFALL. FLASH
FLOODING WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH A
RENEWED THREAT FOR LOCALIZED FLASH FLOODING THURSDAY
AFTERNOON/EVENING.

2) SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS MUCH OF THE MID-
SOUTH...HEADLINED BY THE THREAT OF VERY LARGE HAIL...GREATER THAN
2 INCHES IN DIAMETER...POSSIBLE. TORNADOES AND DAMAGING WILL ALSO
BE POSSIBLE WITH ANY SUSTAINED SUPERCELL/BOWING LINE SEGMENT.

CURRENTLY...A LARGE SHIELD OF HEAVY RAINFALL WITH EMBEDDED
CONVECTIVE ELEMENTS WAS SLOWLY PROPAGATING EAST EARLY THIS
MORNING. RAINFALL AMOUNTS HAVE GENERALLY BEEN IN THE 2-4 INCH
RANGE WITH LOCALIZED AREAS HAVING PICKED UP NEARLY 6 INCHES. THIS
CONVECTIVE COMPLEX WAS BEING FED BY A VERY STRONG LOW LEVEL
JET...ON THE ORDER OF 40 TO 50 KTS WITH UPPER LEVEL LIFT PROVIDED
BY A SUBTROPICAL IMPULSE/ASSOCIATED JET MAX ALOFT. A TRAILING
PACIFIC FRONT/DRYLINE FEATURE WAS LOCATED WELL WEST OF THE MID-
SOUTH MOVING INTO PORTIONS OF EASTERN OK/WESTERN AR.

IN THE NEAR-TERM...EXPECT THIS COMPLEX TO CONTINUE TO SLOWLY PUSH
EAST. THE SOUTHWESTERLY ORIENTATION OF THE LOW LEVEL JET WILL CONTINUE
TO SUPPLY BUOYANT INFLOW INTO THE COMPLEX...WHICH IS CONFIRMED BY
THE PRESENCE OF LIGHTNING IN THE BACK-BUILDING REGION OF THE
PRECIP MASS. HI-RES SOLUTIONS ARE UNANIMOUSLY IN AGREEMENT THAT
THE COMPLEX WILL CONTINUE TO SHIFT EAST...ALLOWING RAPID
DESTABILIZATION TO OCCUR IN ITS WAKE. A RESERVOIR OF VERY MOIST
AIR WAS LOCATED ACROSS THE ARKLATEX WHICH SHOULD QUICKLY ADVECT
NORTH INTO E AR/NW MS/W TN. DEWPOINTS SHOULD QUICKLY INCREASE INTO
THE MID 60S...PERHAPS UPPER 60S IN NORTH MISSISSIPPI...BY NOON.
A PLUME OF RELATIVELY STEEP MID-LEVEL LAPSE RATES WILL OVERSPREAD
THE MID-SOUTH ATOP A VERY MOIST BOUNDARY LAYER. A VOLATILE
THERMODYNAMIC PROFILE IS SHOWN IN FORECAST SOUNDINGS WITH SBCAPE
NEARING 3000 J/KG. THE DEEP LAYER KINEMATIC ENVIRONMENT IS
IMPRESSIVE AS WELL WITH EFFECTIVE SHEAR VALUES BETWEEN 50 AND 60
KTS DEPICTED...MORE THAN SUPPORTIVE OF ROBUST SUPERCELLS. FOR THE
AFOREMENTIONED REASONS...VERY LARGE AND DAMAGING HAIL IS LIKELY
WITH ANY SUSTAINED SUPERCELL...WITH HAIL GREATER THAN 2 INCHES IN
DIAMETER VERY POSSIBLE. CONCERNING THE TORNADO THREAT...THERE
CERTAINLY APPEARS TO BE SEVERAL LIMITING FACTORS. THE LACK OF A
STRONGER SURFACE WAVE WILL LIKELY ALLOW WINDS TO VEER IN THE
LOWEST LEVELS...HOWEVER THERE IS SOME DISAGREEMENT BETWEEN MODEL
GUIDANCE HERE. THE 4 KM NAM IS MOST CONCERNING AS IT MAINTAINS A
SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW...WHICH IS REFLECTED IN
THE 0-1 KM SRH FIELD...MAINTAINING GREATER THAN 200 M2/S2 OF 0-1
KM SRH. IF THE ENVIRONMENT DEPICTED IN THE 4 KM NAM COMES TO
FRUITION...A SIGNIFICANT TORNADO THREAT COULD EVOLVE EAST OF THE
MISSISSIPPI RIVER...ESPECIALLY ACROSS PORTIONS OF NORTH
MISSISSIPPI. GLOBAL MODELS AND THE HRRR SUGGEST THAT A VEERING OF
THE LOW LEVEL FLOW WILL OCCUR...PERHAPS FAVORING BOWING LINE
SEGMENTS CAPABLE OF DAMAGING HAIL...WINDS...AND A COUPLE
TORNADOES. THIS WILL NEED TO BE CLOSELY MONITORED THROUGH THE
EARLY MORNING HOURS.

BY THURSDAY NIGHT...THE FRONTAL BOUNDARY WILL SLOWLY PROGRESS
THROUGH THE MID-SOUTH...ENDING THE SEVERE THREAT. THE GOOD NEWS IS
THAT MUCH QUIETER WEATHER IS IN STORE FOR THE MID-SOUTH THROUGH
THE WEEKEND WITH TEMPERATURES NEARING SEASONAL AVERAGES UNDER
MOSTLY SUNNY SKIES.

IN THE LONG-TERM...THE WEATHER CONTINUES TO LOOK FAIRLY BENIGN.
THE GFS DEPICTS A GRADUAL WARMUP WITH ANOTHER FRONTAL PASSAGE
SOMETIME LATE NEXT WEEK...BUT TIMING DIFFERS BETWEEN GLOBAL
MODELS.

TVT

&&

.AVIATION...18Z TAF SET

SHOWERS AND THUNDERSTORMS HAVE LIKELY COME TO AN END AT JBR FOR
THIS TAF CYCLE. VFR CONDITIONS ARE EXPECTED WITH WINDS SHIFTING
FROM THE NORTHWEST 10-20KT.

STORMS ARE STILL EXPECTED THIS AFTERNOON THROUGH EARLY EVENING AT
MKL...MEM AND TUP. LOW CLOUDS HAVE BEEN SLOW TO DISSIPATE TODAY.
SOUTH WINDS CONTINUE AHEAD OF THE THUNDERSTORMS...GENERALLY
10-15KT WITH GUSTS TO 25KT. PREVAILING CIGS WILL BE MVFR.

FOR NOW IT LOOKS LIKE MEM WILL HAVE THE GREATEST THREAT OF
THUNDERSTORMS FROM 20-22Z...MKL FROM 21-24Z...AND TUP 22-02Z.
TEMPORARY IFR CIGS/VSBYS CAN BE EXPECTED IN STRONGER THUNDERSTORMS
ALONG WITH STRONG WIND GUSTS.

SKIES WILL SCATTER OUT AGAIN OVERNIGHT WITH VFR CONDITIONS AND A
RETURN TO NORTHWEST WINDS. VFR CONDITIONS WILL CONTINUE TOMORROW.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
     AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
     DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
     MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Mar 31, 4:58 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CDT THU MAR 31 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
458 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY
AFTERNOON HOURS ON THURSDAY...LASTING THROUGH MUCH OF THE EVENING.
LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS POSSIBLE WITH
THE MOST INTENSE THUNDERSTORMS. TORNADOES AND DAMAGING WINDS WILL
ALSO BE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON HOURS
ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. LOCALLY
HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORM AND A FLASH FLOOD
WATCH REMAINS IN EFFECT THRUGH THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON THURSDAY.

In the hours before

Local storm report, Mar 31, 12:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             LEPANTO                 35.61N 90.33W
03/31/2016  E1.00 INCH       POINSETT           AR   BROADCAST MEDIA

            1 INCH HAIL IN LEPANTO.

1251 PM     TSTM WND GST     JOINER                  35.51N 90.15W
03/31/2016  E0 MPH           MISSISSIPPI        AR   TRAINED SPOTTER

            HOME WEATHER STATION ANEMOMETER RECORDED A GUST OF 80
            MPH.

&&

MRM
Special weather statement, Mar 31, 1:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
132 PM CDT THU MAR 31 2016

ARZ028-036-TNZ049-088-311900-
MISSISSIPPI AR-CRITTENDEN AR-TIPTON TN-SHELBY TN-
132 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...

SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL TIPTON COUNTY IN WEST TENNESSEE...
NORTHWESTERN SHELBY COUNTY IN WEST TENNESSEE...

AT 132 PM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR
LARGER AND WINDS AT LEAST 45 MPH WAS LOCATED NEAR SUNSET...OR 7
MILES NORTH OF WEST MEMPHIS...MOVING NORTHEAST AT 50 MPH.

${REPORT2}

PEOPLE IN SOUTH CENTRAL MISSISSIPPI...NORTHEASTERN CRITTENDEN...SOUTH
CENTRAL TIPTON AND NORTHWESTERN SHELBY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3514 9018 3531 9025 3549 8983 3526 8979
TIME...MOT...LOC 1832Z 243DEG 42KT 3526 9015
Local storm report, Mar 31, 1:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      MANILA                  35.88N 90.16W
03/31/2016                   MISSISSIPPI        AR   BROADCAST MEDIA

            HIGH WATER OVER 6 INCHES DEEP IN RESIDENTIAL AREAS OF
            MANILA.

1230 AM     FLASH FLOOD      JONESBORO               35.82N 90.69W
03/31/2016                   CRAIGHEAD          AR   BROADCAST MEDIA

            4 TO 5 INCHES OF RAINFALL CAUSED MANY AREAS IN THE CITY
            OF JONESBORO TO FLOOD. SEVERAL STREET AND PARKING LOTS
            FLOODED.

1230 AM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
03/31/2016                   RANDOLPH           AR   BROADCAST MEDIA

            HIGHWAY 166 SECTON 1 AT LOG MILE 3.30 IS CLOSED DUE TO
            HIGH WATER.

0130 AM     FLASH FLOOD      WEINER                  35.62N 90.90W
03/31/2016                   POINSETT           AR   BROADCAST MEDIA

            WATER OVER 6 INCHES DEEP IN RESIDENTIAL SECTIONS OF
            WEINER.

0134 AM     FLASH FLOOD      TRUMANN                 35.67N 90.52W
03/31/2016                   POINSETT           AR   BROADCAST MEDIA

            OZARK ST BLOCKED OFF DUE TO HIGH WATER.

0134 AM     FLASH FLOOD      JONESBORO               35.82N 90.69W
03/31/2016                   CRAIGHEAD          AR   BROADCAST MEDIA

            SEVERAL PORTIONS OF HIGHWAY 226 IN JONESBORO HAD OVER 6
            INCHES OF WATER COVERING ROAD.

1032 AM     HAIL             W JONESBORO             35.82N 90.69W
03/31/2016  M1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            1 INCH HAIL IN WEST JONESBORO.

1040 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
03/31/2016                   CRAIGHEAD          AR   BROADCAST MEDIA

            HIGH WINDS TOOK LARGE CHUNKS OF SIDING OFF A DOWNTOWN
            JONESBORO BUILDING.

1200 PM     HAIL             LEPANTO                 35.61N 90.33W
03/31/2016  E1.00 INCH       POINSETT           AR   BROADCAST MEDIA

            1 INCH HAIL IN LEPANTO.

1200 PM     TSTM WND GST     3 S BURDETTE            35.77N 89.95W
03/31/2016  E0.00 MPH        MISSISSIPPI        AR   BROADCAST MEDIA

            SEMI-TRUCK BLOWN OVER ON I-55 SOUTH OF BURDETTE.

1200 PM     TSTM WND GST     6 S BURDETTE            35.73N 89.95W
03/31/2016  E0.00 MPH        LAUDERDALE         TN   BROADCAST MEDIA

            SEMI-TRUCK BLOWN OVER ON I-55 SOUTH OF BURDETTE.

1205 PM     TSTM WND DMG     WYNNE                   35.23N 90.79W
03/31/2016                   CROSS              AR   LAW ENFORCEMENT

            DOZENS OF TREES AND POWER POLES DOWN...MOSTLY ON THE
            NORTH SIDE OF TOWN.

1251 PM     TSTM WND GST     JOINER                  35.51N 90.15W
03/31/2016  E0.00 MPH        MISSISSIPPI        AR   TRAINED SPOTTER

            HOME WEATHER STATION ANEMOMETER RECORDED A GUST OF 80
            MPH.

1251 PM     TSTM WND DMG     JOINER                  35.51N 90.15W
03/31/2016                   MISSISSIPPI        AR   TRAINED SPOTTER

            SHUTTER BLOWN OFF OF HOME FROM THE ESTIMATED 80 MPH GUST.

0105 PM     NON-TSTM WND DMG DRUMMONDS               35.46N 89.91W
03/31/2016                   TIPTON             TN   BROADCAST MEDIA

            POWER LINES KNOCKED DOWN IN DRUMMONDS.

0125 PM     HAIL             ATOKA                   35.45N 89.77W
03/31/2016  E0.88 INCH       TIPTON             TN   BROADCAST MEDIA

            PENNY TO NICKEL SIZED HAIL IN ATOKA.

&&

MRM
Local storm report, Mar 31, 1:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             2 SE BRIGHTON           35.46N 89.71W
03/31/2016  E1.00 INCH       TIPTON             TN   PUBLIC

            GAS STATION TENANT REPORTS QUARTER SIZED HAIL.

&&

JDS
Local storm report, Mar 31, 1:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND DMG     2 NE MILLINGTON         35.35N 89.86W
03/31/2016                   SHELBY             TN   PUBLIC

            TREES DOWN ALONG MUDVILLE ROAD.

&&

JDS
Special weather statement, Mar 31, 1:50 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT THU MAR 31 2016

TNZ019-020-048-050-051-311915-
LAUDERDALE TN-DYER TN-HAYWOOD TN-GIBSON TN-CROCKETT TN-
150 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

NORTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
SOUTHEASTERN DYER COUNTY IN WEST TENNESSEE...
NORTHWESTERN HAYWOOD COUNTY IN WEST TENNESSEE...
SOUTHWESTERN GIBSON COUNTY IN WEST TENNESSEE...
NORTHWESTERN CROCKETT COUNTY IN WEST TENNESSEE...

AT 150 PM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR
LARGER AND WINDS AT LEAST 45 MPH WAS LOCATED OVER CHESTNUT
BLUFF...OR 10 MILES SOUTH OF DYERSBURG...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN LAUDERDALE...SOUTHEASTERN DYER...NORTHWESTERN
HAYWOOD...SOUTHWESTERN GIBSON AND NORTHWESTERN CROCKETT COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3582 8940 3592 8948 3611 8912 3590 8906
TIME...MOT...LOC 1850Z 240DEG 33KT 3589 8937

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:03 PM CDTSpecial Weather StatementMEGHardin27 min
Mar 30, 8:39 PM CDTSpecial Weather StatementMEGDyer51 min
Mar 30, 9:33 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale8 days
Mar 30, 10:11 PM CDTFlash Flood WarningMEGDyer, Lake, Lauderdale, Obion3 hr
Mar 31, 12:01 AM CDTFlash Flood WarningMEGShelby3 hr
Mar 31, 1:08 AM CDTFlash Flood WarningMEGFayette, Shelby3 hr
Mar 31, 1:36 AM CDTFlash Flood WarningMEGDyer, Fayette, Lake, Lauderdale, Obion, Shelby and 1 more3 hr
Mar 31, 2:22 AM CDTFlash Flood WarningMEGFayette, Haywood3 hr
Mar 31, 3:19 AM CDTFlash Flood WarningMEGShelby3 hr
Mar 31, 3:29 AM CDTRiver Flood WarningMEGObion, Weakley40 hr
Mar 31, 4:11 AM CDTFlash Flood WarningMEGFayette, Shelby64 min
Mar 31, 4:19 AM CDTFlash Flood WarningMEGDyer, Fayette, Haywood, Lake, Lauderdale, Obion and 2 more56 min
Mar 31, 6:44 AM CDTRiver Flood WarningMEGFayette, Shelby14 hr
Mar 31, 11:43 AM CDTSpecial Weather StatementMEGDyer, Lake, Obion47 min
Mar 31, 11:55 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale50 min
Mar 31, 12:27 PM CDTSpecial Weather StatementMEGTipton48 min
Mar 31, 12:40 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale34 min
Mar 31, 12:47 PM CDTSpecial Weather StatementMEGLake, Obion28 min
Mar 31, 12:50 PM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton40 min
Mar 31, 1:26 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton49 min
Mar 31, 1:32 PM CDTSpecial Weather StatementMEGShelby28 min
Mar 31, 1:50 PM CDTSpecial Weather StatementMEGDyer25 min
Mar 31, 2:11 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison49 min
Mar 31, 2:18 PM CDTSpecial Weather StatementMEGShelby27 min
Mar 31, 2:23 PM CDTAreal Flood AdvisoryMEGShelby, Tipton2 hr
Mar 31, 2:28 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman47 min
Mar 31, 2:46 PM CDTSevere Thunderstorm WarningMEGChester, Henderson, Madison44 min
Mar 31, 2:47 PM CDTRiver Flood WarningMEGDyer, Gibson, Obion4 days
Mar 31, 2:47 PM CDTRiver Flood WarningMEGDyer67 hr
Mar 31, 2:47 PM CDTRiver Flood WarningMEGMadison45 hr
Mar 31, 3:00 PM CDTSpecial Weather StatementMEGHardeman30 min
Mar 31, 3:01 PM CDTSpecial Weather StatementMEGHaywood29 min
Mar 31, 3:06 PM CDTAreal Flood AdvisoryMEGHaywood, Madison114 min
Mar 31, 3:14 PM CDTSpecial Weather StatementMEGHardeman46 min
Mar 31, 3:25 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy50 min
Mar 31, 3:33 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy42 min
Mar 31, 3:38 PM CDTTornado WarningMEGDecatur, Hardin, Henderson32 min
Mar 31, 3:39 PM CDTTornado WarningMEGDecatur, Hardin, Henderson36 min
Mar 31, 4:09 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy66 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningMEGHardin39 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningMEGShelby46 min
Mar 31, 4:38 PM CDTAreal Flood AdvisoryMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy2 hr
Mar 31, 4:40 PM CDTSevere Thunderstorm WarningMEGHardin35 min
Mar 31, 5:13 PM CDTSpecial Weather StatementMEGHardin, McNairy62 min
Mar 31, 5:14 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby46 min
Mar 31, 5:36 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby39 min
Mar 31, 5:40 PM CDTRiver Flood WarningMEGFayette, Shelby24 hr
Mar 31, 6:12 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman35 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.